Illinois, 2006

Hail in Illinois, June 28, 2006

June 28, 2006 · NWS LSX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 28, 8:49 PM CST, 2 hours 26 minutes earlier.

Area forecast discussion, Jun 28, 8:49 PM CST, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
949 PM CDT WED JUN 28 2006

.DISCUSSION...
MID LVL INSTABILITY WHICH HAS BEEN LURKING OVR E CNTRL MO SINCE LT
AFTN IN THE FORM OF ACCAS HAS BEGUN TO IGNITE TSRA IN A NRW AREA
FROM MEXICO...THRU WARRENTON AND WATERLOO...TO NR CHESTER AND
SPARTA. AS MID LVL WRM ADV INCRS OVRNIGHT BLV THAT PCPN WL GRDLY
EXPAND IN CVG...SO HV UPPED POPS AFT MIDN IN ALL BUT NE COUNTIES.
UPWARD ADJ WAS RTLVLY MINOR...AND MAY NEED TO MAKE FURTHER ADJ
DEPENDING UPON TRENDS OVR THE NXT FEW HRS.

TRUETT
&&

.AVIATION...
FOR THE 00Z TAFS...WK CDFNT EXTDS FM NR MCI E-SE THRU STL ATTM.
THE ERN PTN OF THIS FNT SHOULD DROP FURTHER SWD TGT AS THE SFC RDG
OVR THE NRN PLAINS MOVS E-SEWD THRU THE GRT LKS REGION. THIS FNT
SHOULD EXTD FM W CNTRL MO SE THRU SRN IL BY 12Z THU. ISOLATED
CONVECTION HAS DVLPD S OF THIS FNT ACRS THE SRN PTN OF THE CWA.
WHILE ISOLATED SHRA OR TSRA MAY DVLP NR THIS FNT IN COU...STL OR
SUS THE RISK APRS TOO LOW TO INCLUDE ANY MENTION OF SHRA/TSRA IN
THE TAF FCST FOR TGT. WILL JUST INCLUDE SCT WAA MID LVL CLOUDS IN
THE TAFS TGT. SCT DIURNAL CUMULUS CLOUDS SHOULD DVLP AGAIN BY LATE
THU MRNG.

GKS

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jun 28, 11:11 PM CST, 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
1211 AM CDT THU JUN 29 2006

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-291200-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY-
CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-
IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-
MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-
MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-
SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS-
ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL-
1211 AM CDT THU JUN 29 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS.

.DAY ONE...OVERNIGHT

THUNDERSTORMS WILL CONTINUE TO FORM ACROSS NORTHERN MISSOURI AND
DRIFT SOUTHEAST ACROSS CENTRAL AND EASTERN MISSOURI AS WELL AS
SOUTHWEST ILLINOIS. SOME OF THE THUNDERSTOMRS MAY BE SEVERE WITH
HAIL UP TO THE SIZE OF QUARTERS AND WINDS IN EXCESS OF 60 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE AREA THURSDAY THROUGH
FRIDAY MORNING. SOME OF THE THUNDERSTORMS COULD BE SEVERE THURSDAY
NIGHT...WITH LARGE HAIL BEING THE PRIMARY SEVERE WEATHER THREAT.

THUNDERSTORMS ARE POSSIBLE AGAIN SATURDAY NIGHT THROUGH
INDEPENDENCE DAY AS A COLD FRONT SLOWLY PUSHES THROUGH OUR AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO RELAY ALL SEVERE WEATHER REPORTS TO THE
NATIONAL WEATHER SERVICE.

CVKING

In the hours before

Local storm report, Jun 28, 10:05 PM CST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1105 PM CDT WED JUN 28 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1055 PM     HAIL             1 E UNION               38.45N 90.99W
06/28/2006  E1.75 INCH       FRANKLIN           MO   CO-OP OBSERVER

&&

TILLY
Local storm report, Jun 28, 10:33 PM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1133 PM CDT WED JUN 28 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 PM     HAIL             DE SOTO                 38.14N 90.56W
06/28/2006  E0.88 INCH       JEFFERSON          MO   TRAINED SPOTTER

&&

TILLY
Local storm report, Jun 28, 10:43 PM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1143 PM CDT WED JUN 28 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1140 PM     HAIL             WATERLOO                38.33N 90.16W
06/28/2006  E0.75 INCH       MONROE             IL   LAW ENFORCEMENT

&&

TILLY

The radar

The St Louis radar (KLSX), 103 km away, was scanning. The volume nearest the first event began at 05:15 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Washington

When
June 28, 11:15 PM CST
Where
Washington County, Lively Grove
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
38.300, -89.617

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2006Every state in 2006This day in weather historyWarnings in Illinois, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5515129.